Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 117, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 21, 2004, 4:09 AM CST for Jasper County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 4:09 AM CST (10:09 UTC)
- Expired
- Nov 21, 2004, 5:15 AM CST
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jasper County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 211009 SVRLCH TXC241-211115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CST SUN NOV 21 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST TEXAS * UNTIL 515 AM CST * AT 406 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JASPER...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... JASPER BY 412 AM CST THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3104 9415 3086 9413 3086 9387 3105 9389 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:00 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 21, 3:00 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 AM CST SUN NOV 21 2004 .DISCUSSION...WARM FRONTAL BOUNDARY JUST NORTH OF THE I-10 CORRIDOR THIS MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY FORMING ACROSS THE NORTH PART OF THE LCH COUNTY WARNING AREA WHERE LIFT AND INSTABILITY WAS BETTER. RICH UPPER MID TO UPPER 60S DEWPOINT AIR CONTINUED TO MOVE NORTH ON AN INCREASING SOUTHERLY FLOW. SATELLITE IMAGERY THIS MORNING SHOWED CONVECTION REGENERATING SOUTHWEST OF HOUSTON NEAR EDNA ASSOCIATED WITH A UPPER AIR DISTURBANCE OR VORTICITY MAXIMUM. ELSEWHERE...AN ISOLATED SEVERE HAILSTORM WAS RUNNING AMOK ACROSS TYLER COUNTY WITH ESTIMATING 1 TO 2 INCH HAIL. EVIDENTLY...THIS STORM BORN FROM ELEVATED CONVECTION. APPEARS TO BE A RIGHT MOVER AS WELL...WHICH INDICATES POSSIBLE SUPERCELL. RADAR INDICATED SOME ROTATION WITH THIS SO TORNADO WARNING CURRENTLY BEING ISSUED FOR THIS STORM. LAPS DATA INDICATES MAXIMUM OF HELICITY OF 256 JUST NORTH OF JASPER. THROUGH THE MORNING HOURS CONVECTION WILL BE BEST NORTH AND ACROSS THE WESTERN PART OF SOUTHEAST TEXAS. ELSEWHERE EXPECT SCATTERED ACTIVITY TO DEVELOP. AREA CURRENTLY UNDER WEAK UPPER LEVEL TEMPORARY RIDGING WHICH WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY AT BAY. AIRMASS HAS ALSO BEEN WORKED OVER LAST EVENING EXCEPT FOR THE INTERIOR PART OF SOUTHEAST TEXAS. SOUNDING QUITE WET AT TWO TIMES THE NORMAL REALM WITH PCPTL WATER AT 1.57 INCHES. SWEAT INDEX A RESPECTABLE 206 OR CHANCE CATEGORY FOR RAIN. BY AFTERNOON...ALL AREAS WILL HAVE A GOOD BET OF RAIN AS THE AREA DESTABILIZES AS WARM LOW LEVEL RICH MOISTURE CONTINUES TO FEED IN AND WEAK SURFACE HEATING COMBINED WITH A SLOWLY NORTHWARD MOVING WARM FRONT TRIGGERS NEW DEVELOPMENT. SUNDAY NIGHT INTO MONDAY AREA WILL GET SOME REPRIEVE FROM THE WIDESPREAD RAINS EVEN THOUGH THE GFS INDICATES OTHERWISE. THIS FORECASTER JUST BELIEVES THAT THE BEST BET FOR RAIN WILL REMAIN NORTH OF OUR COUNTY WARNING AREA AND TO OUR WEST WHERE SIGNIFICANT POOLING OF MOISTURE WILL BE BETTER AND ENERGY ALOFT A BIT BETTER. WILL GET BACK ON THE PRECIPITATION BAND WAGON MONDAY NIGHT INTO TUESDAY AS AS A VIGOROUS 500 MB LOW MOVES INTO NORTHWEST TEXAS. VERY DYNAMIC UPPER LEVEL ENERGY WILL REMAIN NORTH OF THE AREA...HOWEVER... STRONG LOW LEVEL CONVERGENCE AND A VERY UNSTABLE AIRMASS WILL MOST LIKELY RESULT IN SPRINGTIME BIG THUNDERSTORMS ON TUESDAY. SEVERE WEATHER WORDING WILL BE NEEDED AS A 100 KNOT NOSE OF A 300 MB JET MOVES INTO REGION. RAIN WILL EXIT THE REGION TUESDAY NIGHT ENDING THE WEEK LONG RAIN EVENT. HIGH PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AS A COLD FRONT RAPIDLY PUSHES THROUGH. GOOD WEATHER WILL PREVAIL THROUGH WEDNESDAY THROUGH SATURDAY AS COOLER DAYS AND COLDER NIGHTS SETTLE INTO AREA. && .AVIATION...LIFR CONDITIONS OF LESS CEILING OF LESS THAN 500 FEET AND OR VISIBILITIES OF LESS THAN 1 MILE WILL CONTINUE THROUGH THE MORNING HOURS WITH PERIODS OF IFR AND SELDOM MVFR CONDITIONS. BY AFTERNOON...EXPECT MVFR CONDITIONS WILL PREVAIL AS WIDESPREAD RAINS BEGIN. POOR WEATHER WILL GENERALLY RULE UNTIL TUESDAY WHEN SIGNIFICANT MIXING AND INCREASING WIND GRADIENT DEVELOPS. && .MARINE...SOUTHERLY WINDS WILL RELAX TODAY INTO THE 10 TO 15 KNOT RANGE WITH SEAS FALLING INTO THE 2 TO 4 FOOT RANGE. THIS TREND WILL CONTINUE UNTIL MONDAY NIGHT AS A VIGOROUS UPPER LEVEL STORMS SYSTEM ACROSS NORTHWEST TEXAS WILL TIGHTEN THE GRADIENT FIRST FROM THE SOUTH AND THEN NORTHWEST ON WEDNESDAY AS A COLD FRONT PASSES THROUGH. SEAS AND WINDS WILL THEN BECOME VERY UNFAVORABLE FOR MARINERS. && .PRELIMINARY POINT TEMPS/POPS... LCH 77 66 76 67 / 50 40 50 70 BPT 78 66 76 67 / 50 40 50 70 AEX 74 62 74 64 / 50 40 50 70 LFT 78 65 76 66 / 50 40 50 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 06/06
Hazardous weather outlook, Nov 20, 6:00 AM CST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST SAT NOV 20 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 211200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST SAT NOV 20 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY INTO TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES PASS ACROSS THE AREA. ISOLATED SEVERE STORMS MAY BE POSSIBLE TODAY DUE TO A VERY UNSTABLE AND MOISTURE LADEN AIRMASS LOCATED NEAR THE COASTLINE. THE MOST LIKELY AREA OF STRONG STORMS WILL GENERALLY RESIDE ALONG AND SOUTH OF THE I-10 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...DEEP MOISTURE AND NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE TO KEEP THE AREA UNDER A WET UMBRELLA. A WEAK COOL FRONT WILL STALL ACROSS CENTRAL LOUISIANA ON SUNDAY BUT A STRONGER COLD FRONT WILL PUSH THROUGH ON TUESDAY TRIGGER STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL DRY THE AREA OUT WEDNESDAY THROUGH FRIDAY WITH LOTS OF SUNSHINE AND COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY OR TONIGHT. 06
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 2:53 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.